Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 14, NWS Charleston, WV

April 10, 2001Wood County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 10, 2001, 5:41 PM EDT for Wood County, West Virginia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 10, 2001, 5:41 PM EDT (21:41 UTC)
Expired
Apr 10, 2001, 6:15 PM EDT
In force
34 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Wood County, WV

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 9.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2001-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2001-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WUUS51 KRLX 102142
SVRCRW
WVC107-102215-
/NEW.KRLX.SV.W.0033.102141-102215/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
541 PM EDT TUE APR 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WOOD COUNTY IN WEST VIRGINIA...

* UNTIL 615 PM EDT...

* AT 540 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 6 MILES SOUTHWEST OF WASHINGTON...MOVING EAST AT 35
  MPH.

.SOME STORMS IN THE PATH OF THIS STORM INCLUDE...LUBECK AND MINERAL 
WELLS.

<<CALL TO ACTION>>IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE
WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$

LAT...LON 3926 8166 3918 8175 3911 8174 3905 8155
          3922 8137

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:55 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Apr 10, 1:55 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
155 PM EDT TUE APR 10 2001

INDIANA SHORT STILL PROGGED TO ROLL ACROSS FORECAST AREA THIS
EVENING.  ANALYZED WEAK LOW ON INTERSECTING BOUNDARIES VICINITY CELL
SOUTHERN INDIANA.  EAST WEST BOUNDARY EXTENDS INTO SOUTHERN WV.  IT
IS A WEAK BOUNDARY THAT APPEARS TO HAVE FORMED TODAY AS PEGGED BY 6Z
MESO-ETA.  WITH HIGHER DEW POINTS ARE ALONG AND SOUTH OF THIS
BOUNDARY...FIGURE ACTIVITY WILL CONTINUE PROPAGATING ALONG BOUNDARY
AND POSSIBLY EVEN LEAN A LITTLE ESE...AND THUS HEAVIEST QPF WILL
AFFECT SOUTHERN PORTIONS OF FORECAST AREA THIS EVENING.  THUS
LEANING AWAY FROM IDEA OF ISSUING FFA FOR PRIMED AREAS OF SOUTHEAST
OHIO.

WILL MAINTAIN LIKELY POPS TONIGHT WITH BEST CHANCE FOR ANY SVR SOUTH
THIS EVENING.  LOOKS LIKE ACTIVITY SHOULD WIND DOWN LATE TONIGHT AS
SHORT WAVE ROLLS ON THROUGH...ALTHOUGH NGM SUGGEST SECOND WEAK SHORT
AND INSTABILITY AXIS SETTING UP NORTHWEST SOUTHEAST COULD PROLONG OR
RE-INSTIGATE ACTIVITY.

WEDNESDAY WILL SEE A NORTHWARD SURGE OF THE WARM AIR AND ANY
ACTIVITY SHOULD BE MAINLY OF THE DIURNAL VARIETY WITH PLENTY OF
INSTABILITY PRESENT.  POTPOURRI OF CLOUDS AROUND IN THE MORNING
COULD ALSO GIVE RISE TO VARIOUS BOUNDARIES FOR STORMS TO FOCUS ON.

AVN NOW FASTER ON PUSHING FRONT THROUGH...WITH TIMING PUSHED UP TO
EARLY FRIDAY.  AT ANY RATE...FRONT SHOULD BE NEARBY
THURSDAY...WARRANTING AT LEAST HIGH CHANCE POPS.  SHORT PUSHING
FRONT BACK NORTH THROUGH FORECAST AREA LATER SATURDAY SHOWN BY
EUROPEAN MODELS TRACKS WELL SOUTH OF AREA ON AVIATION.  WILL
PROBABLY STICK CLOSE TO CURRENT PACKAGE...WHICH HAS THUNDERSTORMS
THROUGH FRIDAY AND POPS THROUGH SATURDAY...FOLLOWED BY
DRIER...COOLER WEATHER.

NUMBERS GENERALLY BALLPARK...LIKE FWC A LITTLE BETTER IN THE EARLIER
PERIODS...THEN LEAN TOWARD AVN.  POPS CURIOUSLY LOW THURSDAY WITH
FRONT IN VICINITY.  LESS INSTABILITY INDICATED PER CLOUDINESS AND
LESS INFLOW.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END/TRM

In the hours before

Special weather statement, Apr 10, 4:50 PM EDT, 51 minutes before
OHZ075-102115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
450 PM EDT TUE APR 10 2001

...STRONG THUNDERSTORM CROSSING THROUGH ATHENS COUNTY...

RADAR INDICATED A STRONG THUNDERSTORM MOVING EASTWARD THROUGH ATHENS
COUNTY. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS
TO 45 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING. THE THUNDERSTORM
IS EXPECTED TO REACH THE PLAINS BY 5 PM...AND ATHENS BY 5:10 PM.
H
.END/NMB

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 8:29 PM EDTSevere Thunderstorm WarningRLXHarrison46 min
Apr 10, 8:34 AM EDTSevere Thunderstorm WarningRLXBraxton26 min
Apr 10, 3:51 PM EDTSevere Thunderstorm WarningRLXWyoming24 min
Apr 10, 4:25 PM EDTSevere Thunderstorm WarningRLXWyoming35 min
Apr 10, 4:45 PM EDTSevere Thunderstorm WarningRLXMingo45 min
Apr 10, 5:26 PM EDTSevere Thunderstorm WarningRLXMingo34 min
Apr 10, 6:30 PM EDTSevere Thunderstorm WarningRLXMcDowell, Mingo, Wyoming45 min
Apr 10, 6:33 PM EDTSevere Thunderstorm WarningRLXFayette, Nicholas57 min
Apr 10, 7:08 PM EDTFlash Flood WarningRLXMingo3 hr
Apr 10, 7:24 PM EDTSevere Thunderstorm WarningRLXLewis, Upshur36 min
Apr 10, 7:49 PM EDTSevere Thunderstorm WarningRLXRandolph41 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.